MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Low Sensing Threshold (2575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 16-nov-2023, a customer from france notified biomérieux of obtaining an error that lead to an aborted run when using the emag (ref.(b)(4), serial number (b)(6).On (b)(6) 2023, the customer had an error 10076 (uss value below treshold -low sensing threshold) with one sample in left section.It was lcr.The run aborted and the customer no longer has the sample.According to the emag user manual, error 10076 means "the value read by the ultrasound sensor is too low, indicating too much liquid is present in the well." users are instructed to "reinitialize the corresponding section.If the issue persists, contact biomérieux." on (b)(6) 2023, there was an error 10077 (uss value above threshold - high sensing threshold) on the left section.According to the emag user manual, error 10077 means "the value read by the ultrasound sensor is too high, indicating a lack of volume is present in the well." users are instructed to "reinitialize the corresponding section.If the issue persists, contact biomérieux." the customer provided run logs to be reviewed by customer service.Their review suggested the 10077 error happened at the same time on all sample positions so it was most likely due to a wrong connected buffer bottle.In order to evaluate the error 10076, customer service has requested more run logs.A field service engineer (fse) visited the site and performed preventative maintenance.The uss was replaced on the right section and the uss on the left section was cleaned.The uss was then working correctly.However, the issue occurred again and a second sample was lost.The customer ran the remaining lcr sample but diluted it.This can lead to potential false negative results.In addtion, the loss of sample caused a delay of 24 hours in rendering results.At the time of the assessment, it is not known what test was being ran on the two (2) patient samples when the run was aborted.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in france regarding an error that lead to an aborted run when using the emag (ref.(b)(4) serial number (b)(6)).Following this customer report, a field service engineer (fse) replaced and calibrated the ultrasound sensor (uss) of the customer's instrument.The instrument logs were then collected on the system and a thorough investigation of those system logs was conducted.It was found that the root cause of the problem was the erratic behavior of the uss that was no longer able to provide consistent distance/volume readings and was randomly generating fatal errors invalidating the samples.The replacement of the faulty sensor solved the problem, and the system was back up and running.The collection of logs one month after the replacement confirmed that the readings after the replacement were consistent.This issue represents an isolated occurrence.Biomérieux assessed the risk associated with this issue and determined that the overall risk is irrelevant.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key18267908
Report Number9615037-2023-00017
Device Sequence Number19822406
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown